Alert archive / North Carolina / Frost Advisories in 2007

Frost Advisory 4, NWS Raleigh, NC

November 4, 200719 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Nov 4, 2007, 1:47 PM EST for 19 counties in North Carolina. It took effect at Nov 5, 2007, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 1:47 PM EST (18:47 UTC)
In effect from
Nov 5, 2007, 3:00 AM EST
Expired
Nov 5, 2007, 8:00 AM EST
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Nash County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2246 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 041847
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
147 PM EST SUN NOV 4 2007

...FROST ADVISORY EARLY MONDAY MORNING ACROSS SECTIONS OF CENTRAL
NORTH CAROLINA...

.HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT.
CLEAR SKIES AND COOL AIR WILL RESULT IN THE FORMATION OF LIGHT
FROST ACROSS SECTIONS OF CENTRAL NORTH CAROLINA BY EARLY MONDAY
MORNING. 

NCZ008>011-025>028-041>043-077-078-083>086-088-089-051015-
/O.NEW.KRAH.FR.Y.0004.071105T0800Z-071105T1300Z/
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT...
RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
147 PM EST SUN NOV 4 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. 

LIGHT FROST IS EXPECTED TO DEVELOP OVERNIGHT AS TEMPERATURES DROP
INTO THE MID 30S. THE FROST WILL BE MOST WIDESPREAD IN OPEN RURAL
AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$

WSS
2 follow-up statements
000 
WWUS72 KRAH 050847
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
347 AM EST MON NOV 5 2007

...FROST ADVISORY EARLY MONDAY MORNING ACROSS SECTIONS OF CENTRAL
NORTH CAROLINA...

.HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA EARLY THIS
MORNING. CLEAR AND CALM CONDITIONS WILL AID IN SCATTERED AREAS OF LIGHT
FROST ACROSS SECTIONS OF CENTRAL NORTH CAROLINA BEFORE SUNRISE
TODAY. 

NCZ008>011-025>028-041>043-077-078-083>086-088-089-051300-
/O.CON.KRAH.FR.Y.0004.000000T0000Z-071105T1300Z/
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT...
RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
347 AM EST MON NOV 5 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

SCATTERED LIGHT FROST IS EXPECTED BEFORE DAYBREAK TODAY AS
TEMPERATURES DIP INTO THE MID 30S. THE FROST WILL BE MOST
WIDESPREAD IN OPEN RURAL AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KRAH 051311
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
811 AM EST MON NOV 5 2007

...FROST ADVISORY FOR SECTIONS OF CENTRAL NORTH CAROLINA HAS EXPIRED...

NCZ008>011-025>028-041>043-077-078-083>086-088-089-051415-
/O.EXP.KRAH.FR.Y.0004.000000T0000Z-071105T1300Z/
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT...
RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
811 AM EST MON NOV 5 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES TONIGHT
WILL BE MUCH WARMER FOR LOWS TONIGHT ONLY DROPPING INTO THE UPPER
40S AND LOWER 50S. MUCH COLDER AIR IS EXPECTED LATER IN THE WEEK
WHICH MAY RESULT IN A HARD FREEZE ACROSS THE REGION.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Nov 4, 1:31 PM EST, 16 minutes earlier.

Area forecast discussion, Nov 4, 1:31 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EST SUN NOV 4 2007

.SYNOPSIS...HIGH PRESSURE WILL EXTEND ACROSS THE REGION FROM THE
WEST AND SOUTHWEST THROUGH MONDAY. A COLD FRONT WILL CROSS NC LATE
MONDAY NIGHT. CANADIAN HIGH PRESSURE WILL THEN BUILD INTO THE REGION
TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
SURFACE RIDGE SETTLES OVER CENTRAL NC TONIGHT THEN DRIFTS EWD MON.
EARLY AFTERNOON DEWPOINTS LOWERED INTO THE 25-30 DEGREE RANGE
ACROSS MOST OF THE AREA WITH LOWER 30S IN THE FAR SE. WITH COOL DRY
AIR MASS IN PLACE....EXPECT TEMPS TO COOL QUICKLY AFTER SUNSET. MOST
LOCATIONS ACROSS THE EASTERN PIEDMONT...COASTAL PLAIN...SANDHILLS
AND SOUTHERN PIEDMONT REPORTED MIN TEMPS THIS MORNING IN THE MID 30S
TO NEAR 40. EXPECT TEMPS TO BE AS COOL IF NOT A FEW DEGREES COLDER
TONIGHT. THUS...WILL GO WITH A FROST ADVISORY FOR THE SE HALF
TONIGHT.

MONDAY...SURFACE RIDGE DRIFTS EWD, CAUSING LOW LEVEL FLOW TO BECOME
SW. AFTER CHILLY START TO THE DAY...TEMPS WILL REBOUND NICELY.
THICKNESS SUPPORT AFTERNOON TEMPS MID TO UPPER 60S. WITH A SW
SURFACE FLOW....EXPECT TEMPS TO WARM A FEW DEGREES ABOVE THAT. THUS,
WILL GO WITH A MAX TEMP RANGE OF 68-72.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE AREA WILL BE UNDER THE INFLUENCE OF SOUTHWEST FLOW MONDAY
NIGHT AS THE COLD FRONT AND UPPER LEVEL TROUGH REMAIN JUST TO OUR
WEST. WITH THE PRESSURE GRADIENT INCREASING AS THE FRONT GETS
CLOSER...THE ATMOSPHERE IS LIKELY TO REMAIN WELL MIXED OVERNIGHT.
LOCAL RESEARCH HAS SHOWN THAT MOS GUIDANCE USUALLY RUNS TOO COOL
ON NIGHTS BEFORE A FRONTAL PASSAGE...AND THIS AGAIN LOOKS TO BE
THE CASE. WILL GO A CATEGORY OR TWO ABOVE GUIDANCE...UPPER 40S
WEST TO LOWER 50S EAST.

LATEST GUIDANCE INDICATES THE FRONT SHOULD ENTER THE WESTERN
PIEDMONT SOMETIME AROUND DAYBREAK TUESDAY...PUSHING EAST THROUGH
THE DAY...AND CLEARING THE COASTAL PLAIN BY MID AFTERNOON. THE
LATEST INDICATIONS ARE THAT THE COLD AIR ADVECTION MAY BE DELAYED
A FEW HOURS AND OFFSET TO SOME DEGREE BY STRONG NORTHWEST
DOWNSLOPE FLOW. THERE IS LIKELY TO BE A DECENT TEMP GRADIENT
DURING THE DAY WITH TEMPS BEGINNING TO DROP BY THE AFTERNOON IN
THE WESTERN PIEDMONT. HIGHS EXPECTED TO RANGE FROM THE UPPER 50S
IN THE WESTERN PIEDMONT TO MID 60S IN THE COASTAL PLAIN.

THE CHANCE FOR MEASURABLE PRECIPITATION WITH THE FRONTAL PASSAGE STILL
LOOKS SLIM. THERE ARE SEVERAL REASONS FOR THIS. FIRST OFF...A HIGH
PRESSURE RIDGE WILL STILL BE LOCATED TO OUR SOUTH AS THE FRONT
ARRIVES. THIS EFFECTIVELY PREVENTS SUFFICIENT MOISTURE RETURN
WITH SOUTHERLY WINDS LASTING LESS THAN 24 HOURS. SECONDLY...850 MB
FLOW AHEAD OF AND ALONG THE FRONT REMAINS WESTERLY. THE SFC WINDS
ARE ALSO BACKED TO THE SW AHEAD OF THE FRONT WHICH GREATLY REDUCES
LOW LEVEL CONVERGENCE. ALL IN ALL...CANNOT FIND TOO MANY REASONS
TO INCLUDE A POP FOR MEASURABLE RAINFALL.

HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE FRONT FOR TUESDAY
NIGHT AND WEDNESDAY. VERY DRY AIR WILL SPREAD INTO THE REGION WITH
DEWPOINTS LIKELY TO BE WELL INTO THE 20S. THICKNESSES DROP TO
BELOW 1300M WED MORNING WHICH WOULD INDICATE WIDESPREAD MID TO
UPPER 20S. HOWEVER...THE CENTER OF THE HIGH WILL STILL BE LOCATED
OVER THE LOWER MS VALLEY...KEEPING A DECENT PRESSURE GRADIENT OVER
CENTRAL NC. THEREFORE...WINDS WILL STAY UP SOME OVERNIGHT
PREVENTING TEMPS FROM BOTTOMING OUT. STILL EXPECT A CHILLY
MORNING WED WITH LOWS IN THE LOW TO MID 30S.

THE BASE OF THE UPPER TROUGH WILL BE LOCATED ACROSS OUR AREA ON
WEDNESDAY AS IT REACHES ITS MAXIMUM AMPLIFICATION. SUBZERO 850 MB
TEMPS ALONG WITH LOW LEVEL THICKNESSES NEAR 40M BELOW CLIM0 WILL
RESULT IN HIGHS NOT MAKING IT OUT OF THE 50S. WED NIGHT SHOULD BE
VERY COLD WITH SFC HIGH POSITIONED DIRECTLY OVERHEAD. A WIDESPREAD
FREEZE IS EXPECTED WITH MOST LOCATIONS DROPPING INTO AT LEAST THE
UPPER 20S TO NEAR 30.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DRY WEATHER AND BELOW NORMAL TEMPERATURES WILL DOMINATE THE EXTENDED
FORECAST. HIGH PRESSURE REMAINS ANCHORED OVER THE EASTERN SEABOARD
THROUGH FRIDAY AS A BROAD LONGWAVE TROUGH ENCOMPASSES THE EASTERN
PORTION OF THE COUNTRY. A CLIPPER SHORTWAVE DIGS INTO THE BACKSIDE
OF THE TROUGH ON FRIDAY...SENDING ANOTHER DRY COLD FRONT THROUGH
THE REGION AND REINFORCING OUR BELOW NORMAL TEMPERATURES. HIGH
PRESSURE REMAINS THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SURFACE RIDGE IN VICINITY OF CENTRAL NC WILL PROVIDE THE REGION WITH
VFR CONDITIONS THROUGH MONDAY. LIGHT WLY FLOW THIS AFTERNOON WILL
BECOME CALM AROUND SUNSET. SURFACE FLOW INITIALLY LIGHT AND VARIABLE
MONDAY MORNING THEN TREND TO SW 6-8KTS BY EARLY AFTERNOON.

S/W IN THE NORTHERN STREAM WILL CROSS WELL NORTH OF CENTRAL NC TUE.
ATTENDANT SURFACE FRONT WILL CROSS THE AREA TUESDAY MORNING THROUGH
EARLY AFTERNOON. EXPECT WINDS TO VEER FROM SW TO NW DURING THE
COURSE OF THE DAY. EXPECT TO SEE DECK OF MID LEVEL CLOUDS ACROSS
REGION LATE MONDAY NIGHT THROUGH EARLY AFTERNOON TUESDAY. SUB CLOUD
LAYER APPEARS TO DRY TO SUPPORT RAIN REACHING THE SURFACE BUT
AIRCRAFT MAY ENCOUNTER.

HIGH PRESSURE BUILDS INTO CENTRAL NC FROM THE NW TUESDAY NIGHT INTO
WEDNESDAY AND MAINTAINS INFLUENCE OVER THE REGION THROUGH FRIDAY.
THIS WILL RESULT IN VFR CONDITIONS DURING THIS TIME FRAME.

&&

.FIRE WEATHER...
EXPECT SURFACE BASE INVERSION TO DEVELOP QUICKLY BY SUNSET ACROSS
REGION AS SURFACE RIDGE SETTLES OVERHEAD. THIS RIDGE WILL DRIFT EAST
MON...CAUSING NEAR SURFACE FLOW TO BECOME SW. VERY DRY AIR MASS OVER
REGION THIS AFTERNOON WITH DEWPOINTS IN THE MID 20S WEST TO LOWER
30S SE. EXPECT DEWPOINTS MON AFTERNOON TO BE A COUPLE OF DEGREES
MORE MOIST BUT WITH WARMER TEMPS EXPECTED...SHOULD RESULT IN MIN RH
VALUES BETWEEN 25-30%. FORTUNATELY...NEAR SURFACE FLOW EXPECTED TO
BE AT OR BELOW 10KTS.

A COLD FRONT WILL CROSS THE REGION TUESDAY. NEAR SURFACE FLOW WILL
VEER FROM SW TO W-NW WITH THE FRONTAL PASSAGE. LITTLE IF ANY LIGHT
RAIN EXPECTED TO OCCUR WITH THE BOUNDARY. THE OUTLOOK FOR THE
REMAINDER FOR THE WEEK INDICATE A VERY DRY AIRMASS IN PLACE WITH NO
PROSPECTS FOR RAIN. SOME PLACES IN THE COASTAL PLAIN...EASTERN
PIEDMONT AND SANDHILLS MAY SEE A FREEZE LATER THIS WEEK. MAX TEMPS
WED-FRI EXPECTED TO BE BELOW NORMAL.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR NCZ008>011-
025>028-041>043-077-078-083>086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...WSS
SHORT TERM...JFB
LONG TERM...JFB
AVIATION...WSS
FIRE WEATHER...WSS
Hazardous weather outlook, Nov 4, 4:43 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
443 AM EST SUN NOV 4 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-050945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
443 AM EST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in North Carolina, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.